MAUDE Adverse Event Report: VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 10185
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts to obtain patient information have been unsuccessful.Facility declined to provide the information.Additional information obtained regarding the diagnostic coronary procedure indicated the manufacturer's device would not retract on the guide catheter (another manufacturer's device) and became stuck.The devices were removed as a system.Upon removal from the patient, the manufacturer's device was observed to be intact and in one piece with no separation.A second of the same make and model of the manufacture's device was used to successfully complete the procedure.The patient was discharged as expected.No tests/laboratory data was available.The implant or explant dates are not applicable to this device.Device was not returned for evaluation.Device was not returned for evaluation.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was reported, during advancement of the manufacturer's device it slipped into one of the sideholes of the guide catheter (gc, another manufacturer's device).Retraction of the manufacturer's device was not possible as the manufacturer's device was stuck in the sidehole of the gc.The physician removed the entire system (gc along with the manufacturer's device) and restarted the procedure with new equipment.This event is being reported because the manufactures device and another manufacturer's guide catheter were removed as a system.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer's policy.Visual and microscopic inspection and functional testing were performed on the returned device.The torque device was not returned for investigation.The entirety of the wire was intact.The device passed functional testing and had no damage or faults that could lead to the reported resistance failure.The probable cause of the reported resistance failure is the device becoming stuck within the guide catheter.Per user report, during advancement of the verrata the wire slipped into one of the side holes of the gc.Retraction of the verrata was not possible.The physician removed the verrata with the gc.The instructions for use (ifu) precautions: the volcano pressure guide wire should not be advanced if resistance is encountered.The wire should never be forcibly pushed into a vessel.Any time that resistance is encountered, the wire should be withdrawn under fluoroscopic guidance.In some instances, the wire may kink and must be removed.When advancing the pressure guide wire into a stented vessel, in the event that the stent is not fully apposed against the vessel wall, the pressure guide wire may become entangled in one or more stent struts.This may result in entrapment of the pressure guide wire, shredding of the pressure guide wire and/or stent dislocation.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This follow-up submission is to report device analysis observations for manufacture's device.Initial report submitted on 08-03-2018.Device returned for evaluation 08-13-2018.

Brand Name
VERRATA PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key7749573
Report Number2939520-2018-00078
Device Sequence Number1793505
Product Code DQX
UDI-Device Identifier00845225002435
UDI-Public(01)00845225002435(17)210531(10)0301443885(90)989609001211
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K131288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number10185
Device Catalogue Number400-0300.16
Device Lot Number0301443885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer08/13/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1